# SDR RTE2005F00000

- Difficulty date: April 4, 2005
- Submitted: June 29, 2005
- Operation: Air carrier
- Aircraft: N9279J
- Make and model: Piper PA-28-181
- Aircraft serial: 2843068
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector
- Part number: 491947
- Part serial: 5398
- Condition: Intermittent
- Location: Fuel System
- Part time: 416 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING GROUND RUNUP, FOUND FUEL SELECTOR OPERATION INTERMITTENT.  INSP, FOUND UNIT EXTERIOR COVERED IN FINELY GROUND METAL SHAVINGS.  UPON DISASSEMBLY, FOUND INTERNAL WALL SCORED BY SELECTOR DETENT MECHANISM.  AFTER ANALYSIS OF FUEL SELECTOR INSTALL, WHICH IS PRESUMED TO HAVE BEEN DONE AT FACTORY DURING MFG DUE TO LACK OF MAINT ENTRIES CONCERNING FUEL SELECTOR.  COVER PLATE MOUNTING SCREWS HAD BEEN WORKING WHERE THEY PASS THROUGH AIRFRAME SUPPORT STRUCTURE.  THIS IS WHAT PRODUCE METAL SHAVINGS.  WHICH THEN WORKED THEIR WAY INTO THE SELECTOR BODY THROUGH DETENT STOP HOLES.  SCREWS IN QUESTION WERE FOUND SAFTIED WITH STAINLESS STEEL SAFETY WIRE.  REMOVE SAFETY WIRE, RETORQUE SCREWS AND RESAFETY. (K)
